Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 45, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Apr 18, 2019, 3:26 AM CDT for Traverse County, Minnesota. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2019, 3:26 AM CDT (08:26 UTC)
- Expired
- Apr 20, 2019, 11:18 AM CDT
- In force
- 56 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Traverse County, MN
The radar
The Aberdeen radar (KABR), 155 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 12 Mile Creek above Wheaton (TMCM5).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Apr 17, 9:57 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 17, 9:57 PM CDT, 5 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 957 PM CDT Wed Apr 17 2019 .UPDATE... Issued at 957 PM CDT Wed Apr 17 2019 A few showers out west should dissipate over the next few hours. Otherwise, some fog is expected to develop tonight. Updated forecast. UPDATE Issued at 723 PM CDT Wed Apr 17 2019 00z aviation discussion updated below. && .SHORT TERM...(This Evening through Thursday Night) Issued at 723 PM CDT Wed Apr 17 2019 The more steady rain showers of the day are exiting west central Minnesota at this hour, but have left behind a general quarter inch to as much as a half to one inch of rainfall. Additional shower activity will be spotty and light through tonight across north central/northeastern South Dakota and west central Minnesota as only weak support aloft remains. Abundant moisture and lessening winds/cooling temps may lead to patchy fog development tonight through Thursday morning. Lows will have a hard time dropping much below the mid 30s due to continued cloud cover. On Thursday afternoon, after a break during the overnight, another weak wave aloft may induce a few southeastward-moving showers mainly across portions of central South Dakota. High lapse rates may provide just enough instability for a rumble of thunder or two as well. High temps will rebound into the 50s across the board, with central South Dakota seeing potential for low 60s. Breezy northwest winds will be present during the afternoon as well. For the overnight into Friday morning, cloud cover should diminish leading to the potential for temps to drop into the low 30s. .LONG TERM...(Friday through Wednesday) Issued at 723 PM CDT Wed Apr 17 2019 Generally quiet weather is expected in the long term. There are still some differences between how global models are handling next week's system with the ECMWF drier than the GFS in SD. Scattered low chance pops occasionally result due to the dichotomy in the latter portions of the extended. Temperatures will be seasonable next week with forecast highs around 60. Friday and Saturday, under ridging aloft, will see markedly warmer temps with highs near 70 on Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 723 PM CDT Wed Apr 17 2019 Mainly MVFR/low VFR ceilings are expected at ABR tonight and Thursday. ATY is expected to have ceilings fall to IFR along with vsbys in fog tonight remaining through much of the day Thursday. PIR/MBG should be mainly VFR through Thursday afternoon. Otherwise, another short wave trough will move in from the northwest tonight and Thursday bringing some scattered showers and isold thunderstorms on Thursday possibly affecting the airports at or in the vicinity. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Mohr SHORT TERM...Lueck LONG TERM...Wise AVIATION...Mohr
Hazardous weather outlook, Apr 17, 3:13 PM CDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 313 PM CDT Wed Apr 17 2019 SDZ003>006-009-010-015>018-033>037-045-048-051-182015- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-Faulk- Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 313 PM CDT Wed Apr 17 2019 /213 PM MDT Wed Apr 17 2019/ This Hazardous Weather Outlook is for central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. Patchy fog may develop tonight, reducing visibilities. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Morning patchy fog is possible. Additionally, a few showers and thunderstorms may develop and last through the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ007-008-011-019>023-182015- Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin- Deuel- 313 PM CDT Wed Apr 17 2019 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...This afternoon and tonight. Patchy fog may develop tonight, reducing visibilities. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Morning patchy fog is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LUECK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:12 AM CDT | River Flood Warning | ABR | Roberts | 3 days |
| Apr 18, 6:44 AM CDT | River Flood Warning | ABR | Codington | 21 days |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.